MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL SG VLV ONLY; CERTAS PLUS SMALL & RA W/SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL SG VLV ONLY; CERTAS PLUS SMALL & RA W/SG
Catalog Number 828814PL
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Codes Abdominal Pain (1685); Vomiting (2144); Sleep Dysfunction (2517)
Date of Event 06/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported no flow of a certas valve (id 828814pl) that was implanted on (b)(6) 2024.On (b)(6) 2024, the valve was adjusted from 4 to 2 due to imaging findings (interval dilation of the right ventricle) and the patient tolerated the adjustment with improved symptoms overnight.On (b)(6) 2024, the patient experienced vomiting, increased irritability, appetite change, crying, abdominal pain, and increased sleeping.Imaging repeated showing increase in ventricle.At this time, the valve was re-programmed from 2 to 1.On (b)(6) 2024, the patient showed no improvement of symptoms and the imaging showed no change to ventricular caliber despite the reprogramming that occurred the previous day from 2 to 1.Therefore, the patient was taken to the operating room for revision, and the valve was explanted and replaced on (b)(6) 2024.There is no other device or therapy being used on the patient at the time of the event that may have caused or contributed to the event.It is also unknown if the patient had any of the pre-existing characteristics that may have contributed to the event.Patient returned to its neurologic baseline.
 
Additional Manufacturer Narrative
The certas valve (id 828814pl) was returned for evaluation.Device history record (dhr)- the product code 82-8814pl with lot 7354881, conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was at setting 1.The valve was visually inspected; no defect was noted.The valve was hydrated.The valve passed the test for occlusion, leak, reflux and siphon guard.The siphon guard was removed.The valve failed the test for programming and pressure.The valve was disassembled.The valve was visually inspected under microscope at appropriate magnification: biological debris was found on the spring, on the rotating construct, on the ruby ball, on the seat of the ruby ball and on the arm assembly.Root cause analysis - at the time of investigation, no flush issue was noted.The possible root cause for the issue reported by the customer could be due to biological debris and protein build up interfering with the valve.The root cause for the pressure issue noted during the investigation is due to biological debris found on the ruby ball and on the cam / ball arm assembly as well as the rc, the debris was stopping the ruby ball from being seated correctly.
 
Event or Problem Description
N/a.

Brand Name
CRTS SM IL SG VLV ONLY
Common Device Name
CERTAS PLUS SMALL & RA W/SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20004193
Report Number3013886523-2024-00245
Device Sequence Number4915298
Product Code JXG
UDI-Device Identifier10381780529378
UDI-Public(01)10381780529378(17)281231(10)7354881
Combination Product (Y/N)N
PMA/510(K) Number
K182265
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number828814PL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexMale
Patient RaceWhite